Am I tasting the insulin in my mouth? Or is it my imagination?

By nzingha Latest Reply 2011-10-11 21:54:54 -0500
Started 2011-10-08 14:42:17 -0500

I swear there is this slightly slimy slippery kinna taste in my mouth that I am suspecting must be the insulin which my body continues to fight. and at nights I get this very dry mouth I have to get up and drink water. I am having all these weird sensations and changes to my body. My eyes burn me sometimes in the morning, they have the glassy, glazed look and sometimes they burn and run water, my mouth is dry at nights, plus what I just described and I swear I am beginning to get paler in colour. My face looks puffy sometimes.. and I swear its the insulin thats causing all these weird symptoms/ changes .even my nails seem to be changing colour.. getting darker. My doc says I am in denial that I need insulin and she keeps telling me that without it I would not be alive! But its not ME who doesnt like the drug…it's MY BODY! I can actually feel it when I inject it… feel it as my legs and arms seem to not want it to penetrate their cells… it's like it has a mind of its own and its fighting the insulin to stay out.. am I going loco or something.? I am not imagining these things.. they are for real!l

6 replies

sheriden 2011-10-11 19:53:35 -0500 Report

Man I keep hearing all these things and all I can think is a 2nd consult is needed for you. I don't taste my meds but have tasted injected or IV med's. See another doc and find out, if for nothing else your peace of mind. keep us up to date we care.

Type1Lou 2011-10-09 11:46:28 -0500 Report

I've read here that some are allergic to certain types of insulin. Maybe that needs to be ruled out with help from your doctor. While the insulin could be a factor in your symptoms, thirst and itching are also symptoms of high blood sugars and uncontrolled diabetes. For me, insulin has been a life-saver and I'm glad I have no allergic reactions to it. Along with following a low carb diet and increasing my exercise level, I find I'm able to better manage my diabetes. Good luck!

kdroberts 2011-10-08 22:11:15 -0500 Report

Well, the options you have are to switch the type of insulin you take (they are not all the same) or try an oral medication, maybe something like starlix or glyburide would work.

George1947 2011-10-08 19:12:05 -0500 Report

I know that there are some folks that taste every med they take. My son is one of those, so you are a rare bird. :)

nzingha 2011-10-11 21:54:54 -0500 Report

i do believe i am one of those.. we dont like intrusion in our bodies and with this diabetes and all these tablets and injection.. its too!